Alert archive / Virginia / River Flood Warnings in 2012

River Flood Warning 13, NWS Baltimore/Washington

October 29, 2012Stafford County, City of Fredericksburg, Virginia

NWS Baltimore/Washington issued this river flood warning at Oct 29, 2012, 4:49 PM EDT for Stafford County, City of Fredericksburg, Virginia. It took effect at Oct 30, 2012, 7:48 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 29, 2012, 4:49 PM EDT (20:49 UTC)
In effect from
Oct 30, 2012, 7:48 PM EDT
Expired
Oct 29, 2012, 10:14 PM EDT
In force
Issued by
NWS Baltimore/Washington
Flood severity
Minor

Counties City of Fredericksburg, VA, Stafford County, VA

The radar

The Sterling radar (KLWX), 68 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rappahannock River at Fredericksburg (FEDV2).

Action stage
9.5 ft
Minor stage
15.5 ft
Moderate stage
20.5 ft
Major stage
28.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

821 
WGUS41 KLWX 292049
FLWLWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
449 PM EDT MON OCT 29 2012

...THE NATIONAL WEATHER SERVICE IN STERLING VA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA... 

  RAPPAHANNOCK RIVER ABOVE FREDERICKSBURG AFFECTING CITY OF 
  FREDERICKSBURG...SPOTSYLVANIA AND STAFFORD COUNTIES
  RAPPAHANNOCK RIVER AT FREDERICKSBURG AFFECTING CITY OF 
  FREDERICKSBURG AND STAFFORD COUNTIES

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN VIRGINIA...
  RAPPAHANNOCK RIVER AT REMINGTON AFFECTING CULPEPER AND FAUQUIER 
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY...THIS IS HOW MOST 
FLOOD DEATHS RESULT.  

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...YOUR 
LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET.

&&

VAC047-061-300449-
/O.EXT.KLWX.FL.W.0010.121030T0900Z-121031T2308Z/
/RENV2.2.ER.121030T0900Z.121031T0000Z.121031T1708Z.NO/
449 PM EDT MON OCT 29 2012

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE RAPPAHANNOCK RIVER AT REMINGTON.
* UNTIL WEDNESDAY EVENING.
* AT 4 PM MONDAY THE STAGE WAS 3.3 FEET AND STEADY.
* FLOOD STAGE IS 15.0 FEET.  
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CREST 
  NEAR 20.0 FEET BY EARLY TOMORROW EVENING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY EARLY WEDNESDAY AFTERNOON.
* IMPACT...AT 20.0 FEET...A FEW HOMES SOUTH OF REMINGTON ARE FLOODED 
  ALONG WITH ADJACENT ROADS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 19.1 FEET
  ON APR 17 2011.  

&& 

RIVER        FLOOD    OBSERVED          8PM  2AM  8AM        CREST
LOCATION     STAGE  STG DAY TIME        MON  TUE  TUE   STG DAY TIME

RAPPAHANNOCK RIVER
REMINGTON     15.0  3.3 MON 4 PM        6.5 13.0 16.5  20.0 TUE 8 PM 

$$

VAC177-179-630-300449-
/O.NEW.KLWX.FL.W.0012.121031T0051Z-121031T1352Z/
/FDBV2.1.ER.121031T0051Z.121031T0600Z.121031T0752Z.NO/
449 PM EDT MON OCT 29 2012

THE NATIONAL WEATHER SERVICE IN STERLING VA HAS ISSUED A
* FLOOD WARNING FOR 
  THE RAPPAHANNOCK RIVER ABOVE FREDERICKSBURG.
* FROM TUESDAY EVENING UNTIL WEDNESDAY MORNING.
* AT 4 PM MONDAY THE STAGE WAS 2.8 FEET AND STEADY.
* FLOOD STAGE IS 13.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW EVENING AND 
  CREST NEAR 13.6 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 13.0 FEET...WATER COVERS THE RIVERSIDE TRAIL OFF RIVER 
  ROAD UPSTREAM OF FREDERICKSBURG. WATER ALSO BEGINS TO COVER MOTTS 
  RUN BOAT LANDING AND APPROACHES CLORE BROTHERS OUTFITTERS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.7 FEET
  ON DEC 11 2003.  

&& 

RIVER        FLOOD    OBSERVED          8PM  2AM  8AM        CREST
LOCATION     STAGE  STG DAY TIME        MON  TUE  TUE   STG DAY TIME

RAPPAHANNOCK RIVER
FREDERICKSBUR 13.0  2.8 MON 4 PM        3.8  6.2  9.0  13.6 WED 2 AM 

$$

VAC179-630-300449-
/O.NEW.KLWX.FL.W.0013.121030T2348Z-121031T1430Z/
/FEDV2.1.ER.121030T2348Z.121031T0600Z.121031T0830Z.NO/
449 PM EDT MON OCT 29 2012

THE NATIONAL WEATHER SERVICE IN STERLING VA HAS ISSUED A
* FLOOD WARNING FOR 
  THE RAPPAHANNOCK RIVER AT FREDERICKSBURG CITY DOCK.
* FROM TUESDAY EVENING UNTIL WEDNESDAY MORNING.
* AT 3 PM MONDAY THE STAGE WAS 1.8 FEET AND STEADY.
* FLOOD STAGE IS 18.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW EVENING AND 
  CREST NEAR 19.3 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 18.0 FEET...WATER REACHES SOME PARKING LOTS NEAR THE 
  RIVER IN THE CITY OF FREDERICKSBURG. TWO HOMES ON SOPHIA STREET ARE
  FLOODED.

&& 

RIVER        FLOOD    OBSERVED          8PM  2AM  8AM        CREST
LOCATION     STAGE  STG DAY TIME        MON  TUE  TUE   STG DAY TIME

RAPPAHANNOCK RIVER
FRED CITY DCK 18.0  1.8 MON 3 PM      TIDAL  5.4 10.7  19.3 WED 2 AM

$$

JE
1 follow-up statement
423 
WGUS81 KLWX 300214
FLSLWX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 
1014 PM EDT MON OCT 29 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  RAPPAHANNOCK RIVER ABOVE FREDERICKSBURG AFFECTING CITY OF 
  FREDERCKSBRG...SPOTSYLVANIA AND STAFFORD COUNTIES
  RAPPAHANNOCK RIVER AT FREDERICKSBURG AFFECTING CITY OF 
  FREDERCKSBRG AND STAFFORD COUNTIES
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY...THIS IS HOW MOST 
FLOOD DEATHS RESULT.  

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...YOUR 
LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET.

&&

VAC177-179-630-300244-
/O.CAN.KLWX.FL.W.0012.000000T0000Z-121031T1352Z/
/FDBV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1014 PM EDT MON OCT 29 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE RAPPAHANNOCK RIVER ABOVE FREDERICKSBURG.
* AT 9 PM MONDAY THE STAGE WAS 3.2 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* IMPACT...AT 13.0 FEET...WATER COVERS THE RIVERSIDE TRAIL OFF RIVER 
  ROAD UPSTREAM OF FREDERICKSBURG. WATER ALSO BEGINS TO COVER MOTTS 
  RUN BOAT LANDING AND APPROACHES CLORE BROTHERS OUTFITTERS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.8 FEET
  ON JAN 26 2010.  

&& 


RIVER        FLOOD    OBSERVED     2AM  8AM  2PM  8PM        CREST
LOCATION     STAGE  STG DAY TIME   TUE  TUE  TUE  TUE   STG DAY TIME

RAPPAHANNOCK RIVER
FREDERICKSBUR 13.0  3.2 MON 9 PM   5.0  7.4 10.8 12.3  12.3 TUE 8 PM 

$$

VAC179-630-300244-
/O.CAN.KLWX.FL.W.0013.000000T0000Z-121031T1430Z/
/FEDV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1014 PM EDT MON OCT 29 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE RAPPAHANNOCK RIVER AT FREDERICKSBURG.
* AT 10 PM MONDAY THE STAGE WAS 2.2 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* IMPACT...AT 18.0 FEET...WATER REACHES SOME PARKING LOTS NEAR THE 
  RIVER IN THE CITY OF FREDERICKSBURG. TWO HOMES ON SOPHIA STREET ARE
  FLOODED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.8 FEET
  ON SEP 20 2003.  

&& 


RIVER        FLOOD    OBSERVED     2AM  8AM  2PM  8PM        CREST
LOCATION     STAGE  STG DAY TIME   TUE  TUE  TUE  TUE   STG DAY TIME

RAPPAHANNOCK RIVER
FREDERICKSBUR 18.0  2.2 MON 10 PM  5.4  7.7 14.1 17.0       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this river flood warning went out at Oct 29, 4:15 PM EDT, 34 minutes earlier.

Area forecast discussion, Oct 29, 4:15 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
415 PM EDT MON OCT 29 2012

.SYNOPSIS...
HURRICANE SANDY WAS APPROXIMATELY 220 MILES EAST OF WASHINGTON
D.C. EARLY THIS AFTERNOON. THE STORM IS FORECAST TO MOVE CLOSER
TO THE COAST TODAY...AND MOVE INLAND ACROSS SOUTHERN NEW JERSEY
THIS EVENING. THE POST-TROPICAL CYCLONE WILL THEN TRACK INLAND
INTO PENNSYLVANIA. THIS LARGE STORM WILL BRING SIGNIFICANT IMPACTS
TO THE ENTIRE REGION THROUGH MIDWEEK. CONDITIONS WILL IMPROVE
DURING THE SECOND HALF OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
AT 2 PM...SANDY WAS LOCATED ABOUT 220 MILES EAST OF WASHINGTON DC.
SANDY HAS ACCELERATED FROM EARLIER...MOVING NORTHWEST AT 28 MPH WITH
MAXIMUM SUSTAINED WINDS OF 90 MPH. SANDY IS FORECAST TO MAKE
LANDFALL ALONG THE SOUTHERN NEW JERSEY COAST EARLY THIS EVENING /A
LITTLE SOONER/...WITH A LITTLE STRENGTHENING POSSIBLE BEFORE
LANDFALL AS WELL.

EXPECT WINDS TO CONTINUE TO INCREASE THROUGH THE AFTERNOON AND EARLY
EVENING AS SANDY MAKES LANDFALL. THESE STRONG WINDS WILL LIKELY
RESULT IN WIDESPREAD DOWNED TREES AND POWER OUTAGES.

BANDS OF HEAVY RAIN WILL ALSO CONTINUE TO ROTATE WESTWARD THROUGH
THE CWA...LEADING TO SIGNIFICANT FLOODING OF STREAMS...CREEKS AND
FLOODING IN URBAN AREAS.

ANOTHER ASPECT OF THIS STORM IS SNOW IN THE HIGHER ELEVATIONS. THE
MOST SIGNIFICANT ACCUMULATIONS WILL OCCUR ABOVE 2000 FT. WITH THE
FORECAST WINDS...THIS WILL RESULT IN BLIZZARD CONDITIONS. THE
BLIZZARD WARNING HAS BEEN EXPANDED TO INCLUDE SKYLINE DRIVE IN
SHENANDOAH NATIONAL PARK.

SANDY WILL PRODUCE SIGNIFICANT IMPACTS ACROSS THE MID-ATLANTIC
REGION. FOR A CONCISE SUMMARY OF THREATS AND THEIR IMPACTS PLEASE
SEE THE LATEST SPECIAL WEATHER STATEMENT ON SANDY...SPSLWX. THERE IS
A LINK TO THIS IN BIG RED LETTERS AT THE TOP OF OUR
WEBPAGE...WEATHER.GOV/LWX.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/...
POST TROPICAL SANDY WILL REMAIN OVER PENNSYLVANIA TUESDAY NIGHT
BEFORE TRACKING INTO THE EASTERN GREAT LAKES WEDNESDAY. THE LOW WILL
CONTINUE TO SLOWLY WEAKEN DURING THIS TIME...BUT IT WILL REMAIN
WINDY DUE TO A STRONG PRESSURE GRADIENT. WIND GUSTS AROUND 30 TO 40
MPH ARE POSSIBLE...ESPECIALLY TUESDAY EVENING.

A DOWNSLOPING FLOW WILL ALLOW FOR DRIER CONDITIONS ACROSS MOST
AREAS. A FEW SHOWERS CANNOT BE RULED OUT...ESPECIALLY TUESDAY NIGHT
BUT ANY ADDITIONAL RAINFALL TOTALS WILL BE LIGHT. HOWEVER...UPSLOPE
SNOW IS EXPECTED TO CONTINUE FOR LOCATIONS ALONG AND WEST OF THE
ALLEGHENY FRONT. A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 8 AM
WEDNESDAY FOR THESE AREAS. ADDITIONAL SNOW ACCUMULATION IS EXPECTED
LATER WEDNESDAY MORNING AND AFTERNOON.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
AN UPPER-LEVEL TROUGH WILL REMAIN OVER THE REGION THROUGH THURSDAY
NIGHT. UPSLOPE SNOW SHOWERS ARE POSSIBLE ALONG AND WEST OF THE
ALLEGHENY FRONT. MOST OTHER LOCATIONS WILL TURN OUT DRY AND CHILLY.

HIGH PRESSURE WILL RETURN BUILD OVERHEAD DURING THE WEEKEND BEFORE A
COLD FRONT POSSIBLY IMPACTS THE AREA EARLY NEXT WEEK.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SANDY WILL MAKE LANDFALL ALONG THE SOUTHERN NEW JERSEY COAST EARLY
THIS EVENING...THEN WILL MOVE INTO PENNSYLVANIA LATER
TONIGHT/TUESDAY. SIGNIFICANT IMPACT FROM RAIN/WIND IS EXPECTED
THROUGH THEN. WIND GUSTS AOA 50 KT WILL REMAIN POSSIBLE INTO
TUESDAY. CIGS HAVE MAINLY BEEN MVFR MOST LIKELY GIVEN THE AMOUNT OF
WIND...BUT VSBYS HAVE BROUGHT IFR CONDITIONS IN MODERATE-HEAVY RAIN
BANDS AND THIS TOO WILL CONTINUE OVERNIGHT INTO TUESDAY.

CONDITIONS WILL SLOWLY IMPROVE TUESDAY NIGHT AND VFR CONDITIONS ARE
EXPECTED FOR THE MIDDLE AND LATTER PORTIONS OF THE WEEK.

&&

.MARINE...
HURRICANE FORCE WIND WARNINGS ON THE MARYLAND CHESAPEAKE BAY AND
LOWER TIDAL POTOMAC AND STORM WARNINGS ON THE UPPER/MIDDLE TIDAL
POTOMAC REMAIN IN EFFECT THROUGH TUESDAY. STRONGEST WINDS ARE
EXPECTED NOW THROUGH TUESDAY MORNING.

WINDS REACHING/EXCEEDING SCA CRITERIA WILL CONTINUE ACROSS THE
MARINE AREA THROUGH AT LEAST WEDNESDAY. A SMALL CRAFT ADVISORY MAY
BE NEEDED FOR PORTIONS OF THE WATERS THURSDAY AND FRIDAY. HIGH
PRESSURE WILL BUILD OVERHEAD DURING THE WEEKEND.

&&

.HYDROLOGY...
RAINFALL TOTALS AROUND 8 TO 12 INCHES ARE EXPECTED IN THE I-270
CORRIDOR INTO THE BALTIMORE METROPOLITAN AREA. RAINFALL TOTALS
AROUND 5 TO 10 INCHES ARE EXPECTED IN THE WASHINGTON METROPOLITAN
AREA...LOWER SOUTHERN MARYLAND...AND THE EASTERN PANHANDLE OF WEST
VIRGINIA. THREE TO SIX INCHES OF RAIN ARE EXPECTED ACROSS THE
VIRGINIA PIEDMONT WITH ONE TO THREE INCHES LIKELY ACROSS THE CENTRAL
SHENANDOAH VALLEY INTO CENTRAL VIRGINIA.

RAINFALL RATES AROUND ONE INCH PER HOUR ARE EXPECTED IN THE HEAVIEST
BANDS OF RAIN. HEAVY RAIN OVER AN ALREADY SATURATED GROUND MAY LEAD
TO FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND LOCATIONS WHERE
FALLEN LEAVIES /OR PERHAPS OTHER WIND DRIVEN DEBRIS/ MAY CLOG
DRAINAGE SYSTEMS. THESE FACTORS ALSO APPLY FOR LONGER-DURATION
STREAM FLOODING...WHICH IS LIKELY TO BE SIGNIFICANT AND LENGTHY...
EVEN ON STREAMS THAT ARE USUALLY FAST TO RISE AND FALL.

THE URBAN AND SMALL STREAM FLOOD THREAT WILL CONTINUE THROUGH
TONIGHT INTO TUESDAY.

RIVER FLOODING IS EXPECTED BEGINNING LATE THIS EVENING AND LASTING
THROUGH MUCH OF THE WEEK AHEAD. THE WORST CONDITIONS ARE EXPECTED
ALONG THE MAINSTEM POTOMAC WHERE MAJOR FLOODING IS EXPECTED
WEDNESDAY INTO THURSDAY. MAJOR FLOODING IS ALSO FORECASTED TUESDAY
AND TUESDAY NIGHT ALONG THE CONOCOCHEAGUE CREEK NEAR FAIRVIEW...THE
OPEQUON CREEK NEAR MARTINSBURG...THE ANTIETAM CREEK NEAR SHARPSBURG
AND THE GOOSE CREEK NEAR LEESBURG.

IF EVERYTHING PLAYS OUT AS FORECAST...THE CREST MAY NOT GET DOWN TO
LITTLE FALLS UNTIL THURSDAY.

&&

.TIDES/COASTAL FLOODING...
BLOWOUT CONDS REALIZED ON THE UPR BAY/PTMC ATTM. HWVR...THAT BULGE
OF WATER STILL DOWN ON THE LOWER WATERS. HV CANX ADVYS FOR TAFTN
EVERYWHERE EXPECT FOR CALVERT/ST MARYS. THAT PART CAN BE DROPPED
SHORTLY.

ONCE CYCLONE MOVES INLAND...WNDS WL BECOME SLY. XPCTG POSITIVE TIDAL
ANOMOLIES TO RESUME ONCE THAT HPPNS. THIS WL FOCUS ON THE TUE AM AND
TUE PM TIDE CYCLES. LTST GDNC SUGGESTING WATER WL EFFECTIVELY PILE
INTO THE UPR REACHES /BALT HARBOR NWD ON THE BAY..INVOF INSIDE THE
BELTWAY FOR THE PTMC/. HV INCRSD NUMBERS THERE...TO 2 TO 4 FT...AND
WL BE KEEPING DEPARTURES ARND 2 FT ELSW.

&&

.CLIMATE...
PRELIMINARY INFORMATION ON LOWEST PRESSURE RECORDED AT WASHINGTON DC
AND BALTIMORE MD...BOTH MEASURED IN THE MARCH 1993 SUPER STORM...

WASH DC... 28.54 INCHES HG 966.5 MB MEASURED AT 23Z ON 13 MARCH 1993
BALT MD... 28.52 INCHES HR 965.9 MB MEASURED AT 00Z ON 14 MARCH 1993

THESE VALUES WERE ARRIVED AT BY SEARCHING AN INTERNAL DATABASE OF
OBSERVATIONS MAINTAINED UNOFFICIALLY HERE AT THE WEATHER OFFICE. THE
DATABASE GOES BACK TO 1929.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HIGH WIND WARNING UNTIL 8 PM EDT TUESDAY FOR DCZ001.
     COASTAL FLOOD WARNING FROM 2 AM TUESDAY TO 8 AM EDT WEDNESDAY
     FOR DCZ001.
     FLOOD WATCH THROUGH TUESDAY EVENING FOR DCZ001.
MD...HIGH WIND WARNING UNTIL 8 PM EDT TUESDAY FOR MDZ003>007-
     009>011-013-014-016>018-501-502.
     COASTAL FLOOD WARNING FROM 2 AM TUESDAY TO 8 AM EDT WEDNESDAY
     FOR MDZ007-011-013.
     FLOOD WATCH THROUGH TUESDAY EVENING FOR MDZ003>007-009>011-013-
     014-016>018-501-502.
     COASTAL FLOOD WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT
     WEDNESDAY FOR MDZ014-016>018.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ017-
     018.
VA...HIGH WIND WARNING UNTIL 8 PM EDT TUESDAY FOR VAZ025>031-
     036>040-042-050>057-501>504.
     BLIZZARD WARNING UNTIL 8 AM EDT WEDNESDAY FOR VAZ503-504.
     COASTAL FLOOD WARNING FROM 2 AM TUESDAY TO 8 AM EDT WEDNESDAY
     FOR VAZ053-054.
     FLOOD WATCH THROUGH TUESDAY EVENING FOR VAZ027>031-038>040-042-
     050>057-501-502.
     BLIZZARD WARNING UNTIL 2 PM EDT TUESDAY FOR VAZ025>027-029-
     036>040.
     COASTAL FLOOD WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT
     WEDNESDAY FOR VAZ052-055-057.
WV...HIGH WIND WARNING UNTIL 8 PM EDT TUESDAY FOR WVZ050>053-055-
     501>506.
     BLIZZARD WARNING UNTIL 8 AM EDT WEDNESDAY FOR WVZ501-503-505-
     506.
     FLOOD WATCH THROUGH TUESDAY EVENING FOR WVZ050>053-055-501>504.
     BLIZZARD WARNING UNTIL 2 PM EDT TUESDAY FOR WVZ055-502.
MARINE...HURRICANE FORCE WIND WARNING UNTIL 8 PM EDT TUESDAY FOR
     ANZ530>534-537>543.
     STORM WARNING UNTIL 8 PM EDT TUESDAY FOR ANZ535-536.

&&

BPP/BJL/HTS/SMZ
Hazardous weather outlook, Oct 29, 2:31 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
231 PM EDT MON OCT 29 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
301000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
231 PM EDT MON OCT 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA...OR GO TO
WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ON THE FOLLOWING
HAZARDS...

HIGH WIND WARNING.
FLOOD WATCH.
COASTAL FLOOD ADVISORY AND WARNING.
HURRICANE FORCE WIND WARNING FOR THE CHESAPEAKE BAY AND LOWER
TIDAL POTOMAC RIVER.
STORM WARNING FOR THE MID AND UPPER TIDAL POTOMAC RIVER.

DETAILS OF THESE HAZARDS AND THEIR IMPACTS CAN BE FOUND UNDER THE
SPECIAL WEATHER STATEMENT HEADER /WWUS81/.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA...OR GO TO
WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ON THE FOLLOWING
HAZARDS...

HIGH WIND WARNING.
FLOOD WATCH.
COASTAL FLOOD WARNING.
HURRICANE FORCE WIND WARNING FOR THE CHESAPEAKE BAY AND LOWER
TIDAL POTOMAC RIVER.
STORM WARNING FOR THE MID AND UPPER TIDAL POTOMAC RIVER.

DETAILS OF THESE HAZARDS AND THEIR IMPACTS CAN BE FOUND UNDER THE
SPECIAL WEATHER STATEMENT HEADER /WWUS81/.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-301000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
231 PM EDT MON OCT 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA...OR GO TO
WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ON THE FOLLOWING
HAZARDS...

HIGH WIND WARNING.
FLOOD WATCH.
RIVER FLOOD WARNINGS.
BLIZZARD WARNING FOR PORTIONS OF THE BLUE RIDGE MOUNTAINS AND
POTOMAC HIGHLANDS.

DETAILS OF THESE HAZARDS AND THEIR IMPACTS CAN BE FOUND UNDER THE
SPECIAL WEATHER STATEMENT HEADER /WWUS81/.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA...OR GO TO
WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ON THE FOLLOWING
HAZARDS...

HIGH WIND WARNING.
FLOOD WATCHES AND WARNINGS.
BLIZZARD WARNING FOR PORTIONS OF THE BLUE RIDGE MOUNTAINS AND
POTOMAC HIGHLANDS.

DETAILS OF THESE HAZARDS AND THEIR IMPACTS CAN BE FOUND UNDER THE
SPECIAL WEATHER STATEMENT HEADER /WWUS81/.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

In the hours before

Local storm report, Oct 29, 3:38 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
338 PM EDT MON OCT 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     FLOOD            2 ENE GLEEDSVILLE       39.06N  77.56W
10/29/2012                   LOUDOUN            VA   DEPT OF HIGHWAYS

            SHREVE MILL RD FLOODED NEAR THE DULLES GREENWAY

&&

EVENT NUMBER LWX1201385

JRK
Local storm report, Oct 29, 3:59 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
359 PM EDT MON OCT 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     FLOOD            2 WNW ANNANDALE         38.85N  77.24W
10/29/2012                   FAIRFAX            VA   DEPT OF HIGHWAYS

            WOODBURN RD FLOODED NEAR ACCOTINK CREEK

&&

EVENT NUMBER LWX1201386

JRK
Local storm report, Oct 29, 4:04 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
404 PM EDT MON OCT 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     FLOOD            HANOVER                 39.19N  76.72W
10/29/2012                   HOWARD             MD   DEPT OF HIGHWAYS

            WOLFSVILLE RD FLOODED AT CROW ROCK RD...WHERE IT MEETS
            THE MIDDLE CREEK

&&

EVENT NUMBER LWX1201387

JRK
Local storm report, Oct 29, 4:13 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
413 PM EDT MON OCT 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     NON-TSTM WND GST 4 NW WINTERGREEN        37.92N  78.95W
10/29/2012  M58 MPH          NELSON             VA   MESONET

&&

EVENT NUMBER LWX1201388

GMS
Local storm report, Oct 29, 4:19 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
419 PM EDT MON OCT 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     NON-TSTM WND GST 13 SE FISHING CREEK     38.22N  76.04W
10/29/2012  M70 MPH          ANZ543             MD   MESONET

&&

EVENT NUMBER LWX1201389

GMS
Local storm report, Oct 29, 4:42 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
442 PM EDT MON OCT 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     NON-TSTM WND GST 1 SSE COLESVILLE        39.07N  77.00W
10/29/2012  M70 MPH          MONTGOMERY         MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1201390

KLW

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 8:40 PM EDTBlizzard WarningLWXGreene, Highland, Madison, Nelson, Page, Rappahannock and 6 more52 hr
Oct 29, 11:23 AM EDTWinter Weather AdvisoryLWXRockingham, City of Harrisonburg, City of Staunton, City of Waynesboro3 hr
Oct 29, 11:32 AM EDTRiver Flood WarningLWXLoudoun40 hr
Oct 29, 11:42 AM EDTRiver Flood WarningLWXCulpeper, Fauquier44 hr
Oct 29, 11:47 AM EDTRiver Flood WarningLWXClarke44 hr
Oct 29, 12:00 PM EDTRiver Flood WatchLWXLoudoun6 hr
Oct 29, 12:00 PM EDTRiver Flood WatchLWXLoudoun6 hr
Oct 29, 12:00 PM EDTRiver Flood WatchLWXFairfax6 hr
Oct 29, 12:54 PM EDTAreal Flood WarningLWXArlington, Fairfax, Loudoun, City of Alexandria, City of Fairfax, City of Falls Church26 hr
Oct 29, 1:27 PM EDTAreal Flood WarningLWXClarke, Frederick, Page, Shenandoah, Warren, City of Winchester26 hr
Oct 29, 2:24 PM EDTAreal Flood WarningLWXFauquier, King George, Prince William, Stafford, City of Fredericksburg, City of Manassas and 1 more16 hr
Oct 29, 3:26 PM EDTAreal Flood WarningLWXCulpeper, Greene, Madison, Orange, Rappahannock, Spotsylvania23 hr
Oct 29, 4:49 PM EDTRiver Flood WarningLWXSpotsylvania, Stafford, City of Fredericksburg5 hr
Oct 29, 5:06 PM EDTRiver Flood WarningLWXLoudoun40 hr
Oct 29, 5:06 PM EDTRiver Flood WarningLWXLoudoun53 hr
Oct 29, 5:06 PM EDTRiver Flood WarningLWXFairfax58 hr

Nearby

River Flood Warnings in Virginia, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.